Alert archive / Wyoming / Flood Watches in 2011
Flood Watch 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flood watch at Jun 18, 2011, 11:01 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Jun 19, 2011, 12:00 PM MDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2011, 11:01 AM MDT (17:01 UTC)
- In effect from
- Jun 19, 2011, 12:00 PM MDT
- Expired
- Jun 20, 2011, 11:22 AM MDT
- In force
- 23 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WGUS65 KCYS 181701 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1101 AM MDT SAT JUN 18 2011 ...MORE RAIN ALONG WITH THE ONGOING SNOWMELT AND RUNOFF MAY PUSH THE MEDICINE BOW RIVER AND ROCK CREEK ABOVE FLOOD STAGE SUNDAY AFTERNOON THROUGH MONDAY EVENING... .A SLOW MOVING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES SUNDAY AND MONDAY. THE STORM WILL PRODUCE BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH OF RAIN OVER CARBON COUNTY DURING THAT TIME. SNOW MELT AND RUNOFF INTO THE MEDICINE BOW RIVER AND ROCK CREEK WILL ALSO CONTINUE. THE RESULT WILL BE THE POSSIBILITY OF THOSE RIVERS RISING TO ABOVE FLOOD STAGE BETWEEN SUNDAY AFTERNOON AND MONDAY EVENING. WYZ110-190300- /O.NEW.KCYS.FA.A.0009.110619T1800Z-110621T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1101 AM MDT SAT JUN 18 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...NORTH SNOWY RANGE FOOTHILLS...MEDICINE BOW RIVER...ROCK CREEK. * FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING * CONTINUING SNOW MELT ALONG WITH A TWO DAY PERIOD OF RAIN WILL CAUSE WATER LEVELS TO RISE ON THE MEDICINE BOW RIVER AND ROCK CREEK. UP TO THREE QUARTERS OF AN INCH OF RAINFALL MAY CAUSE THOSE RIVERS TO GO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WEILAND
6 follow-up statements
644 WGUS65 KCYS 182007 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT SAT JUN 18 2011 ...MORE RAIN ALONG WITH THE ONGOING SNOWMELT AND RUNOFF MAY PUSH THE MEDICINE BOW RIVER AND ROCK CREEK ABOVE FLOOD STAGE SUNDAY AFTERNOON THROUGH MONDAY EVENING... .A SLOW MOVING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES SUNDAY AND MONDAY. THE STORM WILL PRODUCE BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH OF RAIN OVER CARBON COUNTY DURING THAT TIME. SNOW MELT AND RUNOFF INTO THE MEDICINE BOW RIVER AND ROCK CREEK WILL ALSO CONTINUE. THE RESULT WILL BE THE POSSIBILITY OF THOSE RIVERS RISING TO ABOVE FLOOD STAGE BETWEEN SUNDAY AFTERNOON AND MONDAY EVENING. WYZ110-191200- /O.CON.KCYS.FA.A.0009.110619T1800Z-110621T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 207 PM MDT SAT JUN 18 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...NORTH SNOWY RANGE FOOTHILLS. * FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING * CONTINUING SNOW MELT ALONG WITH A TWO DAY PERIOD OF RAIN WILL CAUSE WATER LEVELS TO RISE ON THE MEDICINE BOW RIVER AND ROCK CREEK. UP TO THREE QUARTERS OF AN INCH OF RAINFALL MAY CAUSE THOSE RIVERS TO GO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
344 WGUS65 KCYS 190023 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 623 PM MDT SAT JUN 18 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE PANHANDLE SUNDAY AFTERNOON THROUGH MONDAY MORNING... .A SLOW MOVING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES SUNDAY AND MONDAY. THE STORM WILL IS EXPECTED TO PRODUCE WIDESPREAD MODERATE TO SEVERE THUNDERSTORMS ACROSS THE PANHANDLE SUNDAY AFTERNOON INTO MONDAY MORNING. THESE THUNDERSTORMS ARE EXPECTED TO ALSO PRODUCE VERY HEAVY RAINFALL...IN THE ORDER OF POSSIBLY 2 TO 3 INCHES IN SOME AREAS. NEZ002-003-019>021-054-055-095-096-191400- /O.NEW.KCYS.FF.A.0004.110619T1800Z-110620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 623 PM MDT SAT JUN 18 2011 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEBRASKA... INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE... CHEYENNE...DAWES...KIMBALL...MORRILL...NORTH SIOUX...SCOTTS BLUFF AND SOUTH SIOUX. * FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT * MODERATE TO SEVERE THUNDERSTORMS ARE ANTICIPATED SUNDAY AFTERNOON INTO MONDAY MORNING. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL WITH SEVERAL INCHES OF RAIN ACCUMULATIONS POSSIBLE. * THIS AMOUNT OF RAINFALL FALLING ON ALREADY WET SOILS FROM PREVIOUS HEAVY RAIN EVENTS THE PAST FEW DAYS COULD LEAD TO SIGNIFICANT FLASH FLOODING SUNDAY AFTERNOON THROUGH MONDAY MORNING. RUNOFF WILL EXACERBATE RIVER FLOODING AS WELL IN THE PANHANDLE AT MITCHELL...MINATARE AND HENRY AS WELL AS SCOTTSBLUFF AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ110-191400- /O.CON.KCYS.FA.A.0009.110619T1800Z-110621T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 623 PM MDT SAT JUN 18 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...NORTH SNOWY RANGE FOOTHILLS. * FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING * CONTINUING SNOW MELT ALONG WITH A TWO DAY PERIOD OF RAIN WILL CAUSE WATER LEVELS TO RISE ON THE MEDICINE BOW RIVER AND ROCK CREEK. UP TO THREE QUARTERS OF AN INCH OF RAINFALL MAY CAUSE THOSE RIVERS TO GO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CLAYCOMB
216 WGUS65 KCYS 191116 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MDT SUN JUN 19 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE PANHANDLE THIS AFTERNOON THROUGH MONDAY MORNING... .A SLOW MOVING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TODAY AND MONDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL. RAINFALL AMOUNTS WILL BE FROM 2 TO 3 INCHES IN SOME AREAS. NEZ002-003-019>021-054-055-095-096-192230- /O.CON.KCYS.FF.A.0004.110619T1800Z-110620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 516 AM MDT SUN JUN 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE...CHEYENNE...DAWES...KIMBALL... MORRILL...NORTH SIOUX...SCOTTS BLUFF AND SOUTH SIOUX. * FROM NOON MDT TODAY THROUGH LATE TONIGHT * MODERATE TO SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON THROUGH THIS EVENING. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL WITH SEVERAL INCHES OF RAIN ACCUMULATIONS POSSIBLE. * THIS AMOUNT OF RAINFALL FALLING ON ALREADY WET SOILS FROM PREVIOUS HEAVY RAIN EVENTS THE PAST FEW DAYS COULD LEAD TO SIGNIFICANT FLASH FLOODING THIS AFTERNOON THROUGH MONDAY MORNING. RUNOFF WILL EXACERBATE RIVER FLOODING AS WELL IN THE PANHANDLE AT MITCHELL...MINATARE AND HENRY AS WELL AS SCOTTSBLUFF AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ110-192230- /O.CON.KCYS.FA.A.0009.110619T1800Z-110621T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 516 AM MDT SUN JUN 19 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...NORTH SNOWY RANGE FOOTHILLS. * FROM NOON MDT TODAY THROUGH MONDAY EVENING * CONTINUING SNOW MELT ALONG WITH A TWO DAY PERIOD OF RAIN WILL CAUSE WATER LEVELS TO RISE ON THE MEDICINE BOW RIVER AND ROCK CREEK. UP TO THREE QUARTERS OF AN INCH OF RAINFALL MAY CAUSE THOSE RIVERS TO GO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KMD
696 WGUS65 KCYS 200039 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 639 PM MDT SUN JUN 19 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE PANHANDLE THROUGH MONDAY MORNING... .A SLOW MOVING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT AND MONDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL. NEZ002-003-019>021-054-055-095-096-201200- /O.CON.KCYS.FF.A.0004.000000T0000Z-110620T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 639 PM MDT SUN JUN 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE...CHEYENNE...DAWES...KIMBALL... MORRILL...NORTH SIOUX...SCOTTS BLUFF AND SOUTH SIOUX. * UNTIL 6 AM MDT MONDAY * MODERATE THUNDERSTORMS ARE ANTICIPATED THIS EVENING. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL WITH SEVERAL INCHES OF RAIN ACCUMULATIONS POSSIBLE. * THIS AMOUNT OF RAINFALL FALLING ON ALREADY WET SOILS FROM PREVIOUS HEAVY RAIN EVENTS THE PAST FEW DAYS COULD LEAD TO SIGNIFICANT FLASH FLOODING THIS AFTERNOON THROUGH MONDAY MORNING. RUNOFF WILL EXACERBATE RIVER FLOODING AS WELL IN THE PANHANDLE AT MITCHELL...MINATARE AND HENRY AS WELL AS SCOTTSBLUFF AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ110-201245- /O.CON.KCYS.FA.A.0009.000000T0000Z-110621T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 639 PM MDT SUN JUN 19 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...NORTH SNOWY RANGE FOOTHILLS. * THROUGH MONDAY EVENING * CONTINUING SNOW MELT ALONG WITH A TWO DAY PERIOD OF RAIN WILL CAUSE WATER LEVELS TO RISE ON THE MEDICINE BOW RIVER AND ROCK CREEK. UP TO THREE QUARTERS OF AN INCH OF RAINFALL MAY CAUSE THOSE RIVERS TO GO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
263 WGUS65 KCYS 200949 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 349 AM MDT MON JUN 20 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE SOUTHERN NEBRASKA PANHANDLE THROUGH MONDAY AFTERNOON... .A SLOW MOVING STORM SYSTEM WILL MOVE FROM COLORADO INTO THE CENTRAL PLAINS TODAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA DURING THE DAY TODAY. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL. NEZ002-003-095-096-201100- /O.CAN.KCYS.FF.A.0004.000000T0000Z-110620T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 349 AM MDT MON JUN 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE NORTHERN NEBRASKA PANHANDLE HAS BEEN CANCELLED. RAINFALL AMOUNTS ON SUNDAY AVERAGED AROUND ONE HALF OF AN INCH. ALTHOUGH ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO THREE QUARTERS OF AN INCH ARE EXPECTED TODAY...THE THREAT OF SIGNIFICANT FLASH FLOODING HAS ENDED. $$ NEZ019>021-054-055-202200- /O.EXT.KCYS.FF.A.0004.000000T0000Z-110621T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 349 AM MDT MON JUN 20 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...CHEYENNE...KIMBALL...MORRILL AND SCOTTS BLUFF. * THROUGH THIS AFTERNOON * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL WITH UP TO ANOTHER INCH OF RAIN ACCUMULATION POSSIBLE. * ADDITIONAL RAINFALL ON THE SATURATED GROUND FROM SUNDAYS VERY HEAVY RAINFALL...COULD LEAD TO MORE FLASH FLOODING THROUGH THE DAY TODAY. ADDITIONAL RUNOFF WOULD EXACERBATE RIVER FLOODING AS WELL IN THE PANHANDLE AT MITCHELL...MINATARE AND HENRY AS WELL AS SCOTTSBLUFF AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ110-202200- /O.CON.KCYS.FA.A.0009.000000T0000Z-110621T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 349 AM MDT MON JUN 20 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...NORTH SNOWY RANGE FOOTHILLS. * THROUGH THIS EVENING * CONTINUING SNOW MELT ALONG WITH ADDITIONAL RAIN WILL CAUSE WATER LEVELS TO RISE ON THE MEDICINE BOW RIVER AND ROCK CREEK. UP TO THREE QUARTERS OF AN INCH OF RAINFALL MAY CAUSE THOSE RIVERS TO GO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ HAHN
386 WGUS65 KCYS 201722 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1122 AM MDT MON JUN 20 2011 ...HEAVY RAINFALL EXPECTED ACROSS THE SOUTHERN NEBRASKA PANHANDLE THROUGH MONDAY AFTERNOON... .A SLOW MOVING STORM SYSTEM WILL MOVE FROM COLORADO INTO THE CENTRAL PLAINS TODAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA DURING THE DAY TODAY. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAINFALL. WYZ110-201830- /O.CAN.KCYS.FA.A.0009.000000T0000Z-110621T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1122 AM MDT MON JUN 20 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WYOMING HAS BEEN CANCELLED. WATER LEVELS ON THE MEDICINE BOW RIVER AND ROCK CREEK HAVE NOT INCREASED SIGNIFICANTLY SINCE SUNDAY. ONLY MINOR RISES ARE EXPECTED ON THOSE RIVERS THROUGH TONIGHT. $$ NEZ019>021-054-055-210000- /O.CON.KCYS.FF.A.0004.000000T0000Z-110621T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1122 AM MDT MON JUN 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...CHEYENNE...KIMBALL...MORRILL AND SCOTTS BLUFF. * UNTIL 6 PM MDT THIS EVENING * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL WITH UP TO ANOTHER INCH OF RAIN ACCUMULATION POSSIBLE. * ADDITIONAL RAINFALL ON THE SATURATED GROUND FROM SUNDAYS VERY HEAVY RAINFALL...COULD LEAD TO MORE FLASH FLOODING THROUGH THE DAY TODAY. ADDITIONAL RUNOFF WOULD EXACERBATE RIVER FLOODING AS WELL IN THE PANHANDLE AT MITCHELL...MINATARE AND HENRY AS WELL AS SCOTTSBLUFF AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WEILAND
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at Jun 18, 3:32 AM MDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 3:32 AM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED HYDROLOGY NATIONAL WEATHER SERVICE CHEYENNE WY 332 AM MDT SAT JUN 18 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... SW FLOW WILL OCCUR ALOFT AS AN UPPER TROUGH BEGINS TO DEEPEN OVER THE WESTERN U.S. A DISTURBANCE IN THE FLOW WILL MOVE ACROSS THE EASTERN HALF OF THE CWA TODAY. LI/S IN THE NEB PANHANDLE WILL BE -3 TO -4 IN THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON WITH CAPE VALUES OF 1000 TO 1500 J/KG. LI/S IN THE WY PORTION OF THE CWA WILL BE FROM 0 TO -2 WITH CAPES OF 400-500 J/KG. AGREE WITH SPC THAT SEVERE STORMS WILL BE LIKELY IN THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING WITH THE MAIN THREAT BEING LARGE HAIL AND GUSTY WINDS. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO OCCUR ACROSS THE REST OF THE CWA WITH SMALL HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS WITH THE STRONGER STORMS. SW FLOW WILL CONT ALOFT TONIGHT AS THE UPPER TROUGH CONTS TO DEEPEN OVER THE WESTERN U.S. ON SUN...SW FLOW WILL CONT AS THE UPPER TROUGH AXIS BEGINS TO MOVE INTO WESTERN WY. THE ASSOCIATED COLD FRONT WILL BEGIN TO MOVE INTO THE CWA LATE SAT NIGHT AND WILL BE THROUGH THE AREA BY SUN AFTERNOON. LI/S ON SUN WILL BE FROM -3 TO -5 IN THE SOUTHERN PH AHEAD OF THE FRONT...AND FROM 0 TO -3 IN THE WY PORTION OF THE CWA. CAPES WILL BE FROM 1000 TO 1800 IN THE NEB PH SUN AFTERNOON...SO SEVERE STORMS WILL AGAIN BE LIKELY IN THIS AREA SUN AFTERNOON AND EVENING. THUNDERSTORMS WILL OCCUR ACROSS THE REST OF THE CWA WITH SMALL HAIL AND BRIEF HEAVY RAIN LIKELY. THE UPPER TROUGH WILL CONTINUE TO DEEPEN AS THE AXIS MOVES TO CENTRAL WY SUN NIGHT. ON MON...THE UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA WITH A DISTURBANCE MOVING ACROSS THE FORECAST AREA AS IT ROTATES AROUND THE UPPER LOW OVER THE CENTRAL PLAINS. THIS WILL RESULT IN A CHANCE OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS FOR THE CWA. FOR MON NIGHT...CYCLONIC NORTH FLOW WILL BE OVER THE AREA WITH A CLOSED UPPER LOW DEVELOPING OVER THE CENTRAL PLAINS. HIGH TEMPERATURES WILL BE FROM 3 TO 5 DEGREES BELOW NORMAL TODAY AND SUNDAY...AND FROM 10 TO 12 DEGREES BELOW NORMAL ON MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY... 00Z MEDIUM RANGE GLOBAL MODELS ARE CONSISTENT IN CARRYING THE INCREASINGLY VERTICALLY STACKED LOW PRESSURE SYSTEM INTO ERN NEBRASKA/WRN IOWA DURING THE DAY ON TUESDAY. THE RESULTANT IMPACT WILL BE FOR GRADUALLY DRYING CONDITIONS FROM WEST TO EAST DURING THE DAY AS UPPER-LEVEL RIDGING WORKS IN. THE POSITIVELY TILTED RIDGE AXIS WILL SLOWLY BUILD OVER THE CWA ON WEDNESDAY AND WEDNESDAY NIGHT. AT THE SFC...THE CORRESPONDING NRN HIGH PLAINS HIGH PRESSURE WILL BUILD SOUTH WITH TIME ON WEDNESDAY. SO FOR AREAS EAST OF THE LARAMIE RANGE...BOUNDARY LAYER FLOW WILL TURN FROM NORTHEASTERLY EARLY IN THE DAY TO SOUTHEASTERLY LATE IN THE DAY. OPTED TO INCLUDE SOME SHOWER/THUNDERSTORM CHANCES FOR THE HIGHER TERRAIN WEDNESDAY AFTERNOON/EARLY EVENING AS UPSLOPE FLOW SHOULD BE ABLE TO INITIATE AT LEAST SOME WEAK CONVECTION. IF CONVECTION IS ABLE TO DEVELOP... WOULD EXPECT IT TO REMAIN WEAK AS SBCAPES OF 200 TO 400 J/KG WILL BE ABOUT IT. BOUNDARY LAYER RETURN FLOW WILL STRENGTHEN FURTHER ON THURSDAY...SO BETTER MOISTURE AND INSTABILITY WILL BE AVAILABLE FOR AREAS EAST OF THE LARAMIE RANGE. PROGD SOUNDINGS SHOW AREAS OVER THE WRN NEBRASKA WILL BE CAPPED ON THURSDAY...SO CONFINED CONVECTION CHANCES TO SOUTHEAST WYOMING...WITH BEST CHANCES ALONG AND EAST OF THE LARAMIE RANGE. UPPER RIDGE AXIS DRIFTS INTO THE PLAINS ON FRIDAY AS ANOTHER UPPER LOW TAKES SHAPE OVER THE PAC NW/SW CANADA. THE 00Z GFS IS A BIT MORE AMPLIFIED THAN THE 00Z ECMWF...BUT IN GENERAL AGREEMENT WITH ITS PLACEMENT. BOTH MODELS KICK OUT A SHORTWAVE AS FLOW BECOMES SOUTHWEST AROUND THE UPSTREAM UPPER LOW ON BOTH FRIDAY AND SATURDAY. INSTABILITIES WILL CONTINUE TO INCREASE AS RETURN FLOW CONTINUES TO ADVECT BETTER BOUNDARY LAYER MOISTURE NORTH ALONG THE FRONT RANGE. EVEN THOUGH PROBABLY ON THE HIGH SIDE...THE 00Z GFS DEPICTS CAPE VALUES IN EXCESS OF 2000 J/KG OVER THE WRN NEBRASKA PANHANDLE ON BOTH FRIDAY AND SATURDAY AFTERNOON. SO...WOULD EXPECT THESE TWO DAYS TO PROVIDE THE NEXT CHANCE FOR SEVERE WEATHER FOR THE EASTERN PLAINS. AFTER A COOLER DAY ON TUESDAY...H7 TEMPERATURES WILL CLIMB TO AROUND 10C BY WEDNESDAY AND 15C FOR THURSDAY THROUGH SATURDAY. SO AFTERNOON HIGHS IN THE 60S ON TUESDAY WILL CLIMB INTO THE 70S FOR WEDNESDAY...AND INTO THE 80S FOR THURSDAY THROUGH SATURDAY. && .AVIATION...12Z TAF ISSUANCE... AFTER A QUIET VFR MORNING...EXPECT CLOUDS TO THICKEN AS SHOWERS AND THUNDERSTORMS DEVELOP BY THIS AFTERNOON AND EVENING. THE BEST CHANCE TO SEE THESE THUNDERSTORMS WILL BE AT AIRFIELDS EAST OF THE LARAMIE RANGE. IN FACT...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE CONTAINING HAIL AND DAMAGING WINDS ACROSS NEBRASKA AIRPORTS. CIGS/VSBYS MAY BE REDUCED BRIEFLY WITHIN THESE THUNDERSTORMS TO THE MVFR CATEGORY. HOWEVER...WITH LIMITED CONFIDENCE ON CONVECTIVE TIMING AND COVERAGE...WILL KEEP TAF SITES IN VFR WITH VCTS...UNTIL SPECIFICS BECOME CLEARER. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE DANGER IN THE LOW CATEGORY AND EXPECTED WETTING RAIN ACROSS THE DISTRICT THROUGH SUNDAY NIGHT. && .HYDROLOGY... RAINFALL FROM A QUARTER INCH TO LOCALLY OVER AN INCH IS PREDICTED FOR THE CWA TODAY THROUGH MONDAY...WHICH MAY FURTHER AGGRAVATE THE ONGOING FLOODING CONCERNS. FLOOD WARNINGS REMAIN IN EFFECT FOR THE UPPER NORTH PLATTE RIVER DUE TO SNOW MELT AND RUNOFF FROM THE SIERRA MADRE AND SNOWY RANGES. THE RATE OF SNOW MELT WILL DECREASE SLIGHTLY TODAY THROUGH TUESDAY AS MOUNTAIN TEMPERATURES WILL BE COOLER. HOWEVER THE HIGH WATER LEVELS WILL CONTINUE. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER AT HENRY...MITCHELL AND MINATARE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...KMD LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jun 18, 10:32 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1032 AM MDT SAT JUN 18 2011 WYZ101>118-191645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1032 AM MDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND BECOME SCATTERED IN AREAS CLOSE TO THE NEBRASKA STATE LINE. BRIEF HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING WILL BE THE PRIMARY IMPACTS WITH THESE THUNDERSTORMS. THUNDERSTORMS WILL WEAKEN...TURNING TO RAIN SHOWERS BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN COLORADO SUNDAY AFTERNOON AND SLOWLY MOVE THROUGH THE AREA THROUGH MONDAY. THIS LOW IS EXPECTED TO BRING WIDESPREAD RAINFALL WITH MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE. SOME SEVERE STORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN OVER THESE ALREADY FLOODING RIVERS MAY CAUSE SIGNIFICANT FURTHER RISES ON AREA RIVERS LATE THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF ANY SIZE AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ119-191645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-EAST LARAMIE COUNTY- 1032 AM MDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY IN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE BY THE MIDDLE OF THE AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE...CONTAINING LARGE HAIL AND DAMAGING WINDS...LATE THIS AFTERNOON. HEAVY RAIN MAY ALSO ACCOMPANY THESE THUNDERSTORMS WHICH MAY CAUSE ADDITIONAL FLOODING NEAR THE NORTH PLATTE AND ITS TRIBUTARIES. THUNDERSTORMS WILL WEAKEN...TURNING TO RAIN SHOWERS BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO NORTHERN COLORADO SUNDAY AFTERNOON AND SLOWLY MOVE THROUGH THE AREA THROUGH MONDAY. THIS LOW IS EXPECTED TO BRING WIDESPREAD RAINFALL WITH MODERATE TO HEAVY RAINFALL EXPECTED. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. MINOR TO MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE SOUTHEAST WYOMING MOUNTAINS. ADDITIONAL WIDESPREAD RAIN OVER THE ALREADY FLOODING NORTH PLATTE RIVER MAY CAUSE SIGNIFICANT FURTHER RISES LATE THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.